MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-200
Medical Device Problem Codes Unstable (1667); Osseointegration Problem (3003); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646); Joint Laxity (4526)
Date of Event 02/28/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that the devices in this lot were manufactured and accepted into final stock with no reported discrepancies.Complaint history records: there have been no other events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplementary report.Device evaluated by mfr: product not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "left total knee arthroplasty instability plus loose.".
 
Additional Manufacturer Narrative
Reported event an event regarding instability and loosening involving a triathlon baseplate was reported.The event of instability was confirmed through clinician review of the provided medical records.Loosening was not confirmed.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: patient underwent primary left total knee arthroplasty in 2011, a quad repair 6 months later, a revision for instability in 2012.Revision was again carried out in 2016.I can confirm that the events occurred since i was able to review the operation reports and i reviewed pre op and post op x-rays.Regarding the possible root cause of this event, i cannot determine this for certain.I see no abnormality with the implant itself.Instability is a common cause for revision and is related to ligament laxity, not the implant.The operative reports in this inquiry are devoid of specific description of the reason for revision.Operative technique, soft tissue balancing and cementing technique as well as activity level and body habitus are key in the longevity of a total knee replacement.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  -complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: patient underwent primary left total knee arthroplasty in 2011, a quad repair 6 months later, a revision for instability in 2012.Revision was again carried out in 2016.I can confirm that the events occurred since i was able to review the operation reports and i reviewed pre op and post op x-rays.Regarding the possible root cause of this event, i cannot determine this for certain.I see no abnormality with the implant itself.Instability is a common cause for revision and is related to ligament laxity, not the implant.The operative reports in this inquiry are devoid of specific description of the reason for revision.Operative technique, soft tissue balancing and cementing technique as well as activity level and body habitus are key in the longevity of a total knee replacement.The exact cause could not be determined because insufficient information was provided.Further information such as such as return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PRIM CEM FXD BPLT #2
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8482398
Report Number0002249697-2019-01536
Device Sequence Number1783937
Product Code MBH
UDI-Device Identifier07613327041569
UDI-Public07613327041569
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number5520-B-200
Device Catalogue Number5520B200
Device Lot NumberS4A3M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR